Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 31, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 16, 2006, 9:51 PM CDT for Jackson County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 9:51 PM CDT (02:51 UTC)
- Expired
- Jun 16, 2006, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Jackson County, OK
The radar
The Altus AFB radar (KFDR), 53 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 170250 TOROUN OKC065-170315- /O.NEW.KOUN.TO.W.0031.060617T0251Z-060617T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 951 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... JACKSON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1015 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF WARREN...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BLAIR AND WARREN. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3481 9938 3467 9931 3473 9914 3484 9915 $$ CJS
1 follow-up statement
000 WWUS54 KOUN 170313 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1013 PM CDT FRI JUN 16 2006 OKC065-170323- /O.EXP.KOUN.TO.W.0031.000000T0000Z-060617T0315Z/ JACKSON OK- 1013 PM CDT FRI JUN 16 2006 ...THE TORNADO WARNING FOR JACKSON COUNTY EXPIRES AT 1015 PM CDT... THE STORM HAS MOVED OUT OF THE AREA WHILE THE CIRCULATION PROMPTING THE WARNING HAS WEAKENED. LAT...LON 3481 9938 3467 9931 3473 9914 3484 9915 $$ CJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:53 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jun 16, 1:53 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT FRI JUN 16 2006 .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING. THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT. THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL, FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT SHOULD BE LARGELY IN DIFFERENT AREAS. THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH AN UPPER RIDGE BUILDING FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 82 69 86 / 50 80 60 40 HOBART OK 70 84 67 89 / 70 50 40 30 WICHITA FALLS TX 72 87 70 88 / 50 60 60 40 GAGE OK 67 82 64 89 / 80 40 30 20 PONCA CITY OK 70 81 67 85 / 50 70 60 60 DURANT OK 72 86 71 85 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 16, 7:00 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.
DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.
JAMES/24In the hours before
Local storm report, Jun 16, 8:57 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
06/16/2006 M65 MPH HARMON OK MESONET
MEASURED WIND GUST
&&
JPIKESpecial weather statement, Jun 16, 9:02 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 902 PM CDT FRI JUN 16 2006 OKZ015-016-022-170230- DEWEY OK-CUSTER OK-WASHITA OK- 902 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SEILING... TO CUSTER CITY... TO CORDELL... AT 902 PM...MOVING NORTHEAST AT 35 MPH. THE STRONG STORMS WILL LIKELY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY SOME SMALL HAIL. PEOPLE IN CUSTER...DEWEY AND WASHITA COUNTIES...INCLUDING THE CITIES OF CLINTON AND WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 16, 9:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL HOLLIS 34.69N 99.92W
06/16/2006 E0.88 INCH HARMON OK CO-OP OBSERVER
&&
JPIKESpecial weather statement, Jun 16, 9:26 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 926 PM CDT FRI JUN 16 2006 OKZ017-170315- BLAINE OK- 926 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY. A LINE OF STRONG THUNDERSTORMS... MOVING NORTHEAST AT 40 MPH... WILL TRACK ACROSS BLAINE COUNTY. WIND GUSTS OF 40 TO 50 MPH... AND POSSIBLY SOME SMALL HAIL... CAN BE EXPECTED. CJS
Local storm report, Jun 16, 9:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 NW MARTHA 34.74N 99.40W
06/16/2006 JACKSON OK EMERGENCY MNGR
POWER LINES DOWNED
&&
JPIKESpecial weather statement, Jun 16, 9:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 946 PM CDT FRI JUN 16 2006 OKZ022-035-170315- WASHITA OK-KIOWA OK- 946 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SENTINEL TO 18 MILES SOUTHWEST OF ROOSEVELT AT 946 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN KIOWA AND WASHITA COUNTIES...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 16, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 53 min |
| Jun 16, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 50 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 62 min |
| Jun 16, 8:41 PM CDT | Tornado Warning | OUN | Harmon | 34 min |
| Jun 16, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 53 min |
| Jun 16, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 67 min |
| Jun 16, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 50 min |
| Jun 16, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 58 min |
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 43 min |
| Jun 16, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| Jun 16, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| Jun 17, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 56 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 59 min |
| Jun 17, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 44 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 66 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 17, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jun 17, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 46 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Jun 17, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 49 min |
| Jun 17, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 17, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Jun 17, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 67 min |
| Jun 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 51 min |
| Jun 17, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 46 min |
| Jun 17, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 48 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Jun 17, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jun 17, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 37 min |
| Jun 17, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 44 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.